Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

I have a few questions, but all related. Please help if you can.

Today i went to my birthcontrol appointment. When asked if had any symptoms from my previous method of birthcontrol (depo shot) i told them that I have been having horrible breat pain, not just tenderness but absolute pain! They proceeded to tell me that the pain coudnt be caused from the shot b/c this is not a symptom from the shot and b/c the shot contains no hormones its not possible. They told me that i should get a more supportive bra and that I would see major improvement in the pain and tenderness i am experiencing. My question is if you've been on depo did you have tenderness/soreness in your breast? How do you relieve breast pain? And where can I find a relatively cheap but good bra. Also how can you find out what size you are in in a bra? I don't really know for sure what i am in now? Thank you in advance.

Answer Question
 
Anonymous

Asked by Anonymous at 12:59 AM on Jul. 1, 2011 in Health

Answers (7)
  • actually the depo shot does have hormones, progesterone, and one of the side effects is breast tenderness. I was on the depo for years and had the breast tenderness. i couldnt remember to take the pill so i just got used to the discomfort. I also just finished school to be a pharmacy tech and we covered all birth control and side effects. the depo does not have estrogen but progesterone, hence the name depo-progesterone. How long have you been on it? some people dont have the side effects after 6 months of being on it.
    gothmama91

    Answer by gothmama91 at 1:27 AM on Jul. 1, 2011

  • also should ask if the pain is like? when i was one it, it felt like my breast were constantly swollen, they same feeling i had when i became engorged when i stopped breast feeding. as far as find a bra they have sites where you can measure yourself, cant think of any off hand.
    gothmama91

    Answer by gothmama91 at 1:31 AM on Jul. 1, 2011

  • Depo-Provera (medroxyprogesterone) is a form of progesterone, a female hormone that prevents ovulation (the release of an egg from an ovary). This medication also causes changes in your cervical mucus and uterine lining, making it harder for sperm to reach the uterus and harder for a fertilized egg to attach to the uterus. Less serious Depo-Provera side effects may include:

    changes in your menstrual periods;
    weight gain;
    mild headache, drowsiness;
    mild stomach pain;
    hot flashes;
    joint pain;
    breast tenderness;
    feeling tired or irritable;
    acne;
    decreased sex drive; or
    skin changes or a hard lump where the injection was given.

    http://www.drugs.com/depo-provera.html
    gothmama91

    Answer by gothmama91 at 1:33 AM on Jul. 1, 2011

  • all birth control has hormones. that's what birth control is!! i had severe breast pain when pregnant and a tight bra was the best for it.
    mrsary

    Answer by mrsary at 1:53 AM on Jul. 1, 2011

  • http://www.victoriassecret.com/bras/how-to-measure

    Victoria's Secret are the best at measuring for bra fit ,IMO. You can either go to the store. you don't have to buy..just look around and tell them you want an accurate measure. They have a girl with a tape measure around her neck just for this purpose. They helped me find a perfect fit!!
    If you can't go...here's the link to the page that tells you step by step how to measure for a bra. Yes, you need a good supportive fitting bra. Can make a difference.
    KellyGirl_TX

    Answer by KellyGirl_TX at 1:56 AM on Jul. 1, 2011

  • should add that the depo does cause bone loss, i was on it a total of 8 years, my mom started me on it when I was 15. I am 30 now and i have the bone density of an 80 year old. I had the bone density test done and i was at a -2.7 not good. While you are on depo it would be a good idea to take calcium and vitamin D supplement. I have constant joint and bone pain now cause all of those dr's I got the shot from failed to tell me to take in extra calcium and when I asked about the side effects..the bone loss, i was told not to worry about that. I had asked my pharmacist about this recently and he said that all I can do is take a supplement to prevent further bone loss and I am more apt to get osteoporosis. I am fixed now so dont have to worry about contraceptives
    gothmama91

    Answer by gothmama91 at 2:06 AM on Jul. 1, 2011

  • Well sorry but they are idiots because it is actually listed in the side effects... and as a COMMON one at that!! Yes, I got it when I was on depo too, but I don't remember mine being as bad as what you're describing. My favorite bras actually come from Express.
    cypressandsage

    Answer by cypressandsage at 6:57 AM on Jul. 1, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Bell Palsy ?

Next question overall (Home & Garden)
What gets art pastels out of clothes?

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN